Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 37, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 28, 2004, 7:26 PM EDT for Sullivan County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 28, 2004, 8:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Sullivan County, NY
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 282326 FFWBGM NYC105-290000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 726 PM EDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SULLIVAN COUNTY IN CENTRAL NEW YORK * UNTIL 800 PM EDT * AT 723 PM EDT...VERY HEAVY RAIN WAS FALLING IN CENTRAL SULLIVAN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODRIDGE...WOODBOURNE...WILLOWEMOC...WHITE SULPHUR SPRINGS...WHITE LAKE...THOMPSONVILLE...SWAN LAKE...SOUTH FALLSBURG...ROSCOE...ROCK HILL...PARKSVILLE...NEVERSINK...MONTICELLO...MONGAUP VALLEY... MAPLEWOOD...LOCH SHELDRAKE...LIVINGSTON MANOR...LIBERTY... KIAMESHA...JEFFERSONVILLE...HURLEYVILLE...HAZEL...HARRIS... GRAHAMSVILLE...FOSTERDALE...FALLSBURG...COCHECTON CENTER AND BETHEL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. LAT...LON 4194 7450 4156 7451 4156 7502 4195 7501 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:00 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 3:00 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT WED JUL 28 2004 .SHORT TERM...(TONIGHT-FRI) UPR LOW LIFTING NE WITH A BAND OF SHOWERS OVER THE WRN CWA MOVING E AND NE. GRADUAL CLEARING OVERNIGHT WITH SOME FOG IN THE VALEEYS. A DRIER WARMER DAY THURS. 5H RDG AND HI PRES OVER AREA. SW FLOW BEGINS BRINGING CLOUDS BACK INTO AREA FRI WITH A CHANCE OF SHOWERS BY LATE AFTERNOON. WENT WITH SLOWER SOLUTION OF THE GFS. && .LONG TERM (SATURDAY-WEDNESDAY)... ANOTHER UPPER TROUGH DEEPENS JUST TO OUR WEST...SETTING UP THE REGION FOR A WET WEEKEND. THIS TROUGH FLATTENS OUT EARLY NEXT WEEK. WEAK SHORT WAVES MOVE ACROSS THE REGION BUT ATMOS APPEARS TO BE DRYING OUT AS MAIN MOISTURE AREA SLIDES OFF THE EAST COAST EARLY NEXT WEEK. TEMPS CLOSER TO NORMAL FOR LATE JUL EARLY AUG OVER THE PERIOD. && .AVIATION... BATCH OF SHOWERS ROTATING AROUND UPPER LOW NOW IN OUR WRN CWA. WILL MOVE THIS AREA THROUGH OUR TAFS AS TEMPO MVFR -TSRA FOR THE NEXT 3-4 HOURS. THE STAGE IS SET FOR SOME RADIATION FOG TONIGHT AS SKIES CLEAR...WINDS GO CALM...AND A VERY WET GROUND. WILL TAKE ELM TO LIFR FG AND MVR BR ELSEWHERE...DISSIPATING THE FG/BR EARLY THURSDAY. VFR AND LIGHT WINDS FOR THE REST OF THURSDAY MORNING. .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. && SHORT TERM...WATSON LONG TERM AND AVIATION...CHIAMONTE
Hazardous weather outlook, Jul 28, 3:50 AM EDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 350 AM EDT WED JUL 28 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280936- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 350 AM EDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. RAIN AMOUNTS ARE NOT EXPECTED TO BE ENOUGH TO CAUSE SIGNIFICANT FLOODING. THE SUSQUEHANNA RIVER AT WAVERLY IS EXPECTED TO CREST JUST ABOVE FLOOD STAGE THIS MORNING DUE TO RAIN THE LAST TWO DAYS. FLOODING WILL BE MINOR. .DAYS TWO THROUGH SEVEN... MORE RAIN IS EXPECTED SATURDAY AND SUNDAY. THIS RAIN COULD CAUSE ADDITIONAL MINOR FLOODING. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
In the hours before
Special weather statement, Jul 28, 3:50 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT WED JUL 28 2004 NYZ044-045-055-056-282045- BROOME NY-CHENANGO NY-CORTLAND NY-TIOGA NY- 350 PM EDT WED JUL 28 2004 ...SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS MOST OF TOMPKINS...CORTLAND...TIOGA...AND NORTHERN BROOME COUNTIES. THE RAIN WAS MOVING NORTHEAST AT 15 MPH. THE RAIN WILL AFFECT MOST LOCATIONS ACROSS TOMPKINS...CORTLAND... TIOGA AND BROOME COUNTIES THROUGH 5 PM. YOU CAN EXPECT LOCAL HEAVY RAINFALL OF ABOUT 1 INCH THROUGH 5 PM. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
Special weather statement, Jul 28, 5:40 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 540 PM EDT WED JUL 28 2004 NYZ046-282245- OTSEGO NY- 540 PM EDT WED JUL 28 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS, SMALL HAIL AND VERY HEAVY RAIN MOVING INTO THE AREA... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR COOPERSTOWN...OR ABOUT 3 MILES NORTH OF BURLINGTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... EXETER CENTER AT 545 PM. OAKSVILLE AT 555 PM. RICHFIELD SPRINGS AND COOPERSTOWN AT 600 PM. BOWERSTOWN AT 605 PM. SPRINGFIELD AT 620 PM. EAST SPRINGFIELD AT 625 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS UP TO AN INCH AND ONE HALF IN ONE HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. WIND GUSTS OF 30 TO 40 MPH WILL ALSO ACCOMPANY THE STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. ** NAME ***
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:24 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 36 min |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.